Taking estrogen supplements as part of a hormone replacement therapy regime has its effects on your hair as well. Women can treat a type of hair loss called androgenic alopecia, associated with low estrogen and progesterone, by replacing these hormones artificially. Dosages of synthetic estrogen should be monitored regularly -- abnormal hair growth is a possible side effect of one kind of hormone replacement therapy, called esterified estrogens.
Monitor any hair loss when starting new medications. Numerous medications can cause temporary or permanent hair loss, including chemotherapy,[28] antidepressants, and mood stabilizers.[29] Nonetheless, many other medications can cause hair loss in isolated cases. If you've noticed hair loss after starting a new medication, talk to your doctor about this side effect.
Telogen effluvium, a type of scalp hair loss characterized by hair shedding, may affect the eyebrows as well. It can be caused by any emotional or physiological stress, for example acute or chronic illnesses, hormonal changes, nutritional deficiencies, and medications that alter the normal hair cycle and cause the hair the enter the telogen phase prematurely.
This is an autoimmune disorder that is also known as “spot baldness” and can result in hair loss ranging from just one location (alopecia areata monolocularis) to the entire scalp (alopecia totalis), or to every hair on the entire body (Alopecia areata universalis). Although it is thought to be caused by hair follicles becoming dormant, what triggers alopecia areata is not exactly known. In most cases, the condition corrects itself.
Big and bold brows can give great shape to your face. The last thing you want is to see your eyebrow hairs start falling out. Unfortunately, you can experience eyebrow loss just like you experience hair loss. It’s important to understand what is causing your eyebrows to shed so that you can work on stopping the hair loss and promoting hair growth. Here are the most common causes of eyebrow loss.
×